MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; I.V. SAFETY CATHETER

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; I.V. SAFETY CATHETER
Model Number 4251601-020
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complaint is still under investigation.A follow-up report will be provided, as soon as investigation has been completed.This report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Event or Problem Description
As reported by the user facility ((b)(4)): "cannula left in patients vein"."the cannula fell out when staff tried to re-insert it and the patient reported that the insertion site was painful.When staff examined the cannula that fell out, they found it was shorter than normal.Part of the cannula was still in the patient's vein.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Received 2pcs used capillary hub of introcan safety 3 pur 20g without packaging.The cannula hub and protective cap for both samples were not returned for investigation.From the observation on both sample there was no capillary tear off defect found.For sample 1 the capillary measure at 35mm while for sample 2 the capillary was measure at 25mm.It was believe that the customer was returning 2 different length of capillary.No others damages was found on the returns samples.The in-line test equipment is subject of a frequent calibration and a regular verification related to its proper function.Herewith potential malfunctions of the systems would be detected in-time and would be mitigated.Beside the automated 100% in-line test equipment, independent in-process quality controls and final controls on a random sample basis will be conducted by different teams on a regular basis within the production process.Herewith a systematic product defect would be detected.Tear off capillary defect most likely not appear to be attributed by manufacturing process as the defect is able to be detected by the in-line vision system.Damages induced after assembly process is not possible since the catheter had been protected with the protective cap.The complaint samples were inspected and found that there is 2 different length of capillary return which is 32mm and 25mm.However for both samples there is no capillary tear off defect.Furthermore, the complaint sample is a used product and no further investigation can be conducted and the exact cause of the failure could not be determined.

Brand Name
INTROCAN SAFETY®
Common Device Name
I.V. SAFETY CATHETER
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen 34212
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key13711262
Report Number9610825-2022-00086
Device Sequence Number5434371
Product Code DQR
UDI-Device Identifier04046964478673
UDI-Public(01)04046964478673(17)250501(10)20E06G8911
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K982805
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4251601-020
Device Catalogue Number4251130-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer02/10/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown